Oklahoma, 2006

Tornadoes and Hail in Oklahoma, April 6, 2006

April 6, 2006 · NWS TSA · 45 events in 20 counties and zones

33 hail, 9 thunderstorm wind, 3 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 6, 2:41 PM CST, 0 minutes earlier.

Area forecast discussion, Apr 6, 2:41 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT THU APR 6 2006

.MESOSCALE UPDATE...
AT 20Z WIND PROFILES HAVE CONTINUED TO BECOME INCREASINGLY SUPPORTIVE
OF STORM ROTATION.  EVEN THE RAPID MORE NORTHWARD MOTION IS RESULTING
IN POSITIVE LOW-LEVEL SR-HELICITY NOW...WHICH WAS NOT THE CASE EVEN
AN HOUR AGO.  THE TWO CELLS IN OSAGE AND PAWNEE COUNTY SHOULD CONTINUE
TO ORGANIZE WITH AN INCREASING SEVERE WEATHER THREAT.  AS WIND PROFILES
ALOFT CONTINUE TO EVOLVE THERE WILL BE AN INCREASING TORNADO WITH THESE
STORMS.  EMERGENCY OFFICIALS IN OSAGE AND PAWNEE COUNTY SHOULD MOVE TO
A HIGH STATE OF READINESS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY UNTIL 8 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
     OKZ066-OKZ067.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 1
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Apr 6, 12:45 PM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT THU APR 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
144 PM CDT THU APR 6 2006

...TORNADO AND SEVERE THUNDERSTORM OUTBREAK EXPECTED LATE TODAY
AND EARLY TONIGHT...

...TORNADO AND SEVERE THUNDERSTORM WATCHES IN PLACE FOR MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

...RED FLAG WARNING FOR MUCH OF EASTERN OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
	ONSET...AFTER 4PM.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
		AND WEST-CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...ACTIVITY INCREASING AFTER 3PM.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 3PM.

DISCUSSION...
SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A DRY LINE
THAT WILL MOVE ACROSS EASTERN OKLAHOMA LATE THIS AFTERNOON AND
THIS EVENING AND INTO NORTHWEST ARKANSAS TONIGHT.  THE ATMOSPHERE
WILL BECOME MODERATELY UNSTABLE AND WIND PROFILES ALOFT FAVORABLE
FOR SUPERCELL STORMS.  BOTH MOISTURE AND WIND FIELDS WILL FURTHER
IMPROVE ACROSS NORTHEAST OKLAHOMA AND INTO NORTHWEST AND
WEST-CENTRAL ARKANSAS TONIGHT TO SUPPORT TORNADOES...WITH A RISK
OF STRONG TORNADOES.

IN ADDITION TO THE TORNADO RISK...THE MOST INTENSE SUPERCELLS WILL
PRODUCE VERY LARGE HAIL...PERHAPS TO SOFTBALL SIZE AND STORM WIND
GUSTS TO 90 MPH.

BEHIND THE DRY LINE FIRE WEATHER CONDITIONS WILL RAPIDLY DETERIORATE
WITH A RISK THAT ANY FIRES THAT OCCUR COULD SPREAD QUICKLY OUT OF
CENTRAL.  SEE THE RED FLAG WARNING FROM THIS OFFICE FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE AREA THIS AFTERNOON
AND TONIGHT.

EMERGENCY MANAGERS ACROSS THE AREA SHOULD MAKE FINAL CHECKS ON
COMMUNICATIONS EQUIPMENT...ENSURE EMERGENCY POWER SYSTEMS ARE
READY AND POSITIONS SPOTTERS EARLY AS STORM MOTIONS WILL BE
RAPID.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
AS THE UPPER STORM SYSTEM PASSES OVERHEAD.  THERE MAY BE SOME
HAIL RISK WITH THESE STORMS.  THE FIRE WEATHER THREAT
WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 6, 11:00 AM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1200 PM CDT THU APR 6 2006

ARZ019-029-061730-
CRAWFORD AR-SEBASTIAN AR-
1200 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT NOON CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF MILL CREEK...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MILL CREEK...
UNIONTOWN...CONCORD...URSULA...FORT SMITH...BARLING...LAVACA...
BONANZA...JENNY LIND...RYE HILL...CENTRAL CITY...MOUNTAINBURG...VAN
BUREN...ALMA...CEDARVILLE...NATURAL DAM...CHESTER...KIBLER...
SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY AND LOCKE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 6, 11:23 AM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     HAIL             KIBLER                  35.43N 94.23W
04/06/2006  E0.75 INCH       CRAWFORD           AR   TRAINED SPOTTER

&&

BAS
Local storm report, Apr 6, 11:40 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     HAIL             POCOLA                  35.23N 94.48W
04/06/2006  E1.00 INCH       LE FLORE           OK   AMATEUR RADIO

1231 PM     HAIL             FORT SMITH              35.39N 94.40W
04/06/2006  E1.00 INCH       SEBASTIAN          AR   AMATEUR RADIO

&&

JDS
Special weather statement, Apr 6, 11:44 AM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT THU APR 6 2006

ARZ011-061800-
MADISON AR-
1244 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     MADISON

AT 1244 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTH OF PETTIGREW...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RED STAR...WEATHERS...
PETTIGREW AND BOSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Apr 6, 11:59 AM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT THU APR 6 2006

OKZ053-061815-
CHOCTAW OK-
1259 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 1259 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES EAST OF SPENCERVILLE...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Apr 6, 12:15 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT THU APR 6 2006

ARZ020-061830-
FRANKLIN AR-
115 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF ALTUS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...
ALTUS...WATALULA...MOUNTAIN TOP AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 108 km away, was scanning. The volume nearest the first event began at 20:41 UTC.

Open the radar archive at this moment

Event by event

33 hail, 9 thunderstorm wind, 3 tornado. Local standard time, as filed.

Hail, Pawnee

When
April 6, 2:41 PM CST
Where
Pawnee County, 2 mi S of Ralston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.467, -96.717

Hail, Osage

When
April 6, 2:45 PM CST
Where
Osage County, Grainola
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.950, -96.650

Tornado, Osage

When
April 6, 2:49 PM CST
Where
Osage County, 12 mi WNW of Hominy
Rating
F0
Path length
0.1 mi
Path width
40 yd
Reported by
BROADCAST MEDIA
Coordinates
36.483, -96.600

A brief tornado touchdown over open country was reported by multiple storm spotters.

Hail, Le Flore

When
April 6, 2:52 PM CST
Where
Le Flore County, Talihina
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.750, -95.050

Hail, Le Flore

When
April 6, 3:20 PM CST
Where
Le Flore County, 3 mi W of Panama
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.167, -94.717

Hail, Creek

When
April 6, 3:35 PM CST
Where
Creek County, Olive
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.033, -96.483

Hail, Osage

When
April 6, 3:50 PM CST
Where
Osage County, 5 mi SE of Prue
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.183, -96.250

Hail, Osage

When
April 6, 3:53 PM CST
Where
Osage County, 8 mi E of Prue
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.233, -96.167

Hail, Washington

When
April 6, 4:23 PM CST
Where
Washington County, Bartlesville
Measured
1.75 in hail
Property damage
$25,000
Reported by
GENERAL PUBLIC
Coordinates
36.750, -96.000

Thunderstorm Wind, Osage

When
April 6, 4:25 PM CST
Where
Osage County, 7 mi ENE of Okesa
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.750, -96.017

The automated observing system at the Bartlesville airport recorded a 60 mile an hour wind gust.

Hail, Osage

When
April 6, 4:25 PM CST
Where
Osage County, 7 mi ENE of Okesa
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.750, -96.017

Hail, Washington

When
April 6, 4:29 PM CST
Where
Washington County, Bartlesville
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.750, -96.000

Hail, Tulsa

When
April 6, 4:57 PM CST
Where
Tulsa County, Sperry
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.300, -96.000

Thunderstorm Wind, Creek

When
April 6, 5:00 PM CST
Where
Creek County, Mounds
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
35.867, -96.067

Thunderstorm winds estimated at 70 miles an hour blew roofs off a pair of carports.

Hail, Tulsa

When
April 6, 5:02 PM CST
Where
Tulsa County, 3 mi E of Skiatook
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.367, -95.950

Hail, Osage

When
April 6, 5:05 PM CST
Where
Osage County, 3 mi W of Skiatook
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.367, -96.050

Hail, Washington

When
April 6, 5:10 PM CST
Where
Washington County, 4 mi S of Bartlesville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.700, -96.000

Thunderstorm Wind, Rogers

When
April 6, 5:12 PM CST
Where
Rogers County, Talala
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.533, -95.683

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Hail, Tulsa

When
April 6, 5:15 PM CST
Where
Tulsa County, Glenpool
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.950, -96.000

Hail, Nowata

When
April 6, 5:25 PM CST
Where
Nowata County, Nowata
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.700, -95.633

Hail, Tulsa

When
April 6, 5:26 PM CST
Where
Tulsa County, Broken Arrow
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.050, -95.783

Hail, Okmulgee

When
April 6, 5:26 PM CST
Where
Okmulgee County, 4 mi SE of Henryetta
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.417, -95.933

Thunderstorm Wind, Tulsa

When
April 6, 5:26 PM CST
Where
Tulsa County, Broken Arrow
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
36.050, -95.783

Thunderstorm winds estimated at 70 miles an hour damaged a roof of a business, blew down large tree limbs and caused power outages.

Hail, McIntosh

When
April 6, 5:30 PM CST
Where
McIntosh County, 6 mi WNW of Stidham
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
35.400, -95.800

Thunderstorm Wind, Rogers

When
April 6, 5:33 PM CST to 5:38 PM CST
Where
Rogers County, 4 mi E of Catoosa
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.183, -95.683

Hail, Wagoner

When
April 6, 5:38 PM CST
Where
Wagoner County, 9 mi NNE of Oneta
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.133, -95.650

Hail, Rogers

When
April 6, 5:38 PM CST
Where
Rogers County, 4 mi E of Catoosa
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.183, -95.683

Hail, Rogers

When
April 6, 5:38 PM CST
Where
Rogers County, 3 mi N of Inola
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.200, -95.500

Hail, Rogers

When
April 6, 5:42 PM CST
Where
Rogers County, 4 mi W of Inola
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.150, -95.567

Hail, Muskogee

When
April 6, 5:46 PM CST
Where
Muskogee County, Boynton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.650, -95.650

Hail, Mayes

When
April 6, 5:52 PM CST
Where
Mayes County, 5 mi SW of Pryor
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.250, -95.383

Hail, Mayes

When
April 6, 5:52 PM CST
Where
Mayes County, Pryor
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -95.317

Hail, Pittsburg

When
April 6, 6:05 PM CST
Where
Pittsburg County, Canadian
Measured
1.5 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.167, -95.650

Tornado, Craig

When
April 6, 6:05 PM CST to 6:08 PM CST
Where
Craig County, 10 mi NW of Welch
Rating
F0
Path length
3.5 mi
Path width
40 yd
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
36.967, -95.233

A tornado severely damaged the roof of a mobile home, snapped trees, and took down power lines in extreme northern Craig County. The tornado continued into southeastern Labette County Kansas, where it produced F1 damage. See Storm Data for Kansas, Southeast for details regarding the Labette County segment of this tornado.

Hail, McIntosh

When
April 6, 6:10 PM CST
Where
McIntosh County, Eufaula
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
35.283, -95.583

Tornado, Haskell

When
April 6, 6:18 PM CST
Where
Haskell County, 4 mi N of Enterprise
Rating
F0
Path length
0.1 mi
Path width
40 yd
Reported by
TRAINED SPOTTER
Coordinates
35.267, -95.383

A brief tornado touchdown was reported by multiple storm spotters southwest of Eufaula dam on Lake Eufaula.

Thunderstorm Wind, Muskogee

When
April 6, 6:29 PM CST
Where
Muskogee County, 2 mi E of Warner
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
35.500, -95.267

Thunderstorm winds estimated at 70 miles an hour destroyed two outbuildings and damaged a mobile home.

Hail, Cherokee

When
April 6, 6:50 PM CST
Where
Cherokee County, 3 mi NE of Cookson
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.733, -94.933

Thunderstorm Wind, Sequoyah

When
April 6, 6:59 PM CST
Where
Sequoyah County, 3 mi W of Brushy
Measured
61 kt (70 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
35.550, -94.767

Thunderstorm winds estimated at 70 miles an hour blew down a large tree.

Thunderstorm Wind, Latimer

When
April 6, 7:02 PM CST
Where
Latimer County, 1 mi W of Higgins
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.800, -95.467

Hail, Latimer

When
April 6, 7:02 PM CST
Where
Latimer County, 1 mi W of Higgins
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.800, -95.467

Thunderstorm Wind, Adair

When
April 6, 7:11 PM CST
Where
Adair County, 6 mi SSE of Stilwell
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.733, -94.600

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

Hail, Sequoyah

When
April 6, 7:24 PM CST
Where
Sequoyah County, Nicut
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.583, -94.567

Hail, Le Flore

When
April 6, 7:41 PM CST
Where
Le Flore County, Panama
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.167, -94.667

Hail, Le Flore

When
April 6, 8:11 PM CST
Where
Le Flore County, 2 mi W of Page
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.717, -94.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyThe tornado archive for Oklahoma, 2006Warnings in Oklahoma, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506286, 5506287, 5506381, 5506288, 5506289, 5506290, 5506295, 5506296, 5506291, 5506292, 5506293, 5506294, 5506297, 5506298, 5506299, 5506300, 5506301, 5506302, 5506303, 5506304, 5506305, 5506306, 5506384, 5506307, 5506308, 5506309, 5506310, 5506311, 5506312, 5506313, 5506314, 5506315, 5506316, 5506382, 5506371, 5506383, 5506372, 5506373, 5506374, 5506375, and more.